Myoclonic movement after general anesthesia: A case report and review of the literature


    loading  Checking for direct PDF access through Ovid

Abstract

Rationale:Myoclonic movement is a rare side effect after general anesthesia. Since we use various intravenous agents during general anesthesia recently, it is troublesome to find out the exact cause of this neurologic complication.Patient concerns:A 31-year-old female patient without any past medical history underwent hip arthroscopic surgery under general anesthesia.Diagnoses:Although there was no specific event during the operation, she showed a sudden myoclonic movement confined to left upper extremity in recovery room.Interventions:We administered anticonvulsant agents intrvenously, the myoclonus was stopped shortly but recurred over again. As we stopped the patient-controlled analgesia due to nausea, the symptom halted.Outcomes:There was no significant abnormality in electroencephalography or brain diffusion magnetic resonance imaging, which was taken after the event.Lessons:Clinicians should carefully consider the pharmacologic characteristics and neurologic adverse effects of all administered agents when myoclonus occurs after general anesthesia.

    loading  Loading Related Articles